Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

190 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Weight gain, low appetite post long term use of Rcinx. Is there any other alternative?

Hi my mother has been taking Rcinx 450 since 1 year. her doctor says to continue the medication for 6mths more. due to this medication she has put on some weight and lost taste to foods. She wants to stop the medication due to above. I would like to know if there is any test that can decide if she can stop the medication or not.
Fri, 31 May 2013
Report Abuse
Question is related to
Diseases and Conditions
Treatment/Therapy
General Surgeon 's  Response
Hi ! The duration depends on what organ was involved. Usually extra pulmonary tuberculosis takes longer duration to heal and the drug therapy is also longer. Your treating doctor is the best judge to decide the duration of treatment and if your mother has gained weight following treatment, then there is no much to worry. There is no such definite test known, which can decide if the medications can be stopped or not. Take care.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

sir, i take 2 table spoon protiprot powder with milk in the morning and 1 tablet longifene appetite stimulator tablet before dinner 1/2 hrs and after dinner cobadex CZS 1 tablet and Globac syrup 2 table spoon daily last 2 month .i have wieght gain about 5 kg so any side effect in my body for long period and i stop this tablet and syrup so my weight lose again.

doctor1 MD

Sir, I am suffering from cold, sneezing, itching of nose and eyes from the last 16 years. I have undergone nose surgery for septum deviation 15 years back. I have at present using Nasal sprays(carticosteroids). Can i continue sprays, is there any harm for long time use? Is there any other alternative remedy for me.? K.Krishnarjuna rao Rajahmundry A.P.India

doctor1 MD

Hi, I have a cough that will not go away and is getting progressively worse. Blood tests in Aug 2012 record TSH level of 4.79 and T4 of 13.5. I have many symptoms that correspond with a thyroid issue not least the unusual one whereby my eyebrows on the outer part are very thin and hair loss on my head is bad and has been for a very long time. I have put on over 2 stones in weight which I cannot seem to reduce. I was told I was within the thyroid range of 0 to 5 which is normal by the doctor but having read and know myself that my body is definitely not working properly I see that in America a normal range is classed as 0 to 3 and any reading over 4 needs looking at for thyroid problems. Am I right in thinking this? I have had these problems, looking back, for over 3 years now and it impacts on everyday life. I am always tired, have no energy and never have an appetite or feel hungry - I have been a couple of days without eating hardly anything and never have hunger pangs etc which is not normal. I have no drive and really do very little other than needed each day. My neck is much larger to me than normal - I used to have a very slim neck and when I cough - everything from the neck and under the chin looks like a turkey!! Sometimes when I go to swallow - not food - just swallow, it s difficult. Thanks for reading this. email: YYYY@YYYY

Recent questions on  Tuberculosis

doctor1 MD

I have been taking medication for bone tb[in left SI joint] ,its been a year now .My doctor has asked to stop the medicine by 15th Sep.Now from yesterday i am feeling little pain in left buttock .I am very much worried about this ,as i have to travel to Europe for business trip in Dec .kindly tell me i will be fine or is it something serious . My tb is not completely cured ?

doctor1 MD

Hi, I have a sister who is having Abdominal TB and Ascites, since two months, and she is on this drugs which the Doc says she will take for 9months, ampicin, ethanbutol, isoniazid, pyridamine, spironolactone and pyridoxine. she has been taken the medication since two months, but she say that they is no improvement, the stomach is still swollen, hard and painful. the doc say that there is fliud in her stomach, is there no way this liqud can be capped out of her belle?? and are the drugs she is taking effective?? she live in Nigeria, should I tell her to seek medical help here in the UK?? and is this condition bad that can lead to death?? thanks. Mercy

doctor1 MD

Hi...My relative had intense coughing and sputum in his blood 6 months back.He got admitted....got x rays blood reports Pleural Effusion test CT Scan,Pet Scan, , and finally needle biopsy left lung......in that order. Only test positive was pleural effusion for TB,rest all were negative. For Biopsies, got slides analyzed from 3 places.....no cancer etc. So doctor advised to continue with TB treatment.All the while in last 6 months arrhythmia was there....not severe...but was there. Since last couple of weeks hs is experiencing vertigo(guess due to arrhythmia). Anyways TB follow up was due, so got all the blood/urine reports. All normal. Got Chest Ct Scan which did not show any improvment in white spot on the lung. Almost Same size etc.No growth in spot size though.

So Question is? What is causing arrhythmia ? Biopsy was done very close to heart.Also the CT scan shows no improvement yet? Major concern is Arrhythmia which is affecting mental state of patient?

doctor1 MD

I have been taking Niftran for frequent U T I infection for last 18 months and have been told by a specialist to continue taking it regularly every day next 2 months (have already taken it for 2 months) . I am suffering from constant loose stomach now for last 2 weeks . Can you pl advise.

doctor1 MD

Hi, Initially I had some right sided chest pain which I suspected was related to GERD and wanted to investigate further without doing a gastroscopy. I was advised for a CT and the report result reads: There is a cluster of ill-defined nodules in...

doctor1 MD

I am having cough and cold since many days. The cough has subsided a bit now, but since past 3 days the snot from one of the nasals is mixed with blood. The other nostril snot is pale yellow colour and normal. Is there cause to be concerned or it...

doctor1 MD

Why would a doctor change a prescription from Xifaxin to Rifampin when it was prescribed for hapatic liver desease. Rifampin shows it can cause liver desease. We waant to help it not cause more!